MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX-PRO SCISSOR STR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ACUFEX-PRO SCISSOR STR; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7207047
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zipcode (b)(6).
 
Event or Problem Description
It was reported that, during a cuff repair surgery, the new acufex-pro scissor broke as it was used to take a bite of soft tissue.All the device fragments were removed from within the patient.There was a backup device available.No significant delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One acufex-pro straight scissor punch was returned for evaluation.Visual assessment confirmed the reported breakage.The cutting edge/distal tip has broken free from the shaft.The cutting edges are damaged.The shaft is bent.The condition of the device indicates it was subjected to excessive force during use.Per the devices ifu ¿excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.Excessive force can result in instrument failure¿.There were no indications that would suggest that the devices did not meet product specifications upon release into distribution.

Brand Name
ACUFEX-PRO SCISSOR STR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9363218
Report Number1219602-2019-01471
Device Sequence Number3231299
Product Code NBH
UDI-Device Identifier03596010252906
UDI-Public03596010252906
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7207047
Device Lot Number50710577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1